Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

July 8, 2017Taliaferro County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 8, 2017, 8:13 PM EDT for Taliaferro County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 8:13 PM EDT (00:13 UTC)
Expired
Jul 8, 2017, 8:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County Taliaferro County, GA

The radar

The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2017-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

019 
WWUS82 KFFC 090013
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT SAT JUL 8 2017
 
GAZ050-051-061-090045-
Taliaferro GA-Hancock GA-Greene GA-
813 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHERN HANCOCK AND
EASTERN GREENE COUNTIES UNTIL 845 PM EDT...

At 813 PM EDT...a strong thunderstorm was over Robinson, or near
Crawfordville...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. 

Some locations in the path of this storm include
Crawfordville, White Plains, Siloam, Sharon, Robinson, Lyneville,
Alexander Stephens Park and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3352 8281 3352 8282 3350 8283 3347 8287
      3346 8286 3340 8291 3350 8311 3365 8295
      3364 8290 3362 8288 3364 8287 3362 8276
      3361 8275 3361 8274
TIME...MOT...LOC 0013Z 278DEG 13KT 3356 8300 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 8, 7:43 PM EDT, 30 minutes earlier.

Area forecast discussion, Jul 8, 7:43 PM EDT, 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
743 PM EDT Sat Jul 8 2017

.SHORT TERM /Tonight through Sunday Night/...
Current radar loop shows
showers and isolated Thunderstorms developing across the CWA this
afternoon. The main line of storms associated with the frontal
boundary is located NE to SW just north of the ATL area. For today
and Sunday afternoon the models are showing decent cape values in
the 2000 to 3000 J/kg with some shear noted as well. The better
instability moves south tomorrow along with the frontal boundary and
the associated storms. Expect some storms to become strong to severe
mainly north today and central Sun as the frontal boundary sinks
into south Ga through Monday. The main threats with any storms
through the short term will be gusty winds, frequent lightning,
small hail and heavy rain. Temperatures will remain near normal
through the period.

01

LONG TERM /Monday through Saturday/...
No major changes to the extended forecast needed.

Old frontal boundary will continue across portions of central
Georgia through the early part of next week. Even though the
boundary should be very weak and a trough by this time, a
convergence zone will remain. In addition, a shear axis aloft will
remain situated just near the boundary.

The slightly drier airmass across northern GA, north of the
boundary, should begin to erode late Monday or early Tuesday.
Typical summertime high humidities and hot temperatures will be the
rule. Thunderstorms will have plenty of fuel to work with and are
expected each afternoon and evening through the week.

Heat Indices will begin to creep up near 100 degrees by the middle
to late part of next week. Values may approach Heat Advisory
criteria across the SE portion of the outlook area beginning
Thursday.

NListemaa

&&

.AVIATION...
00Z Update...
Overall weakening trend in the showers and thunderstorms over the
last hour or so. Have a TEMPO going for all sites except CSG thru
01-02z. Thereafter could see a few lingering showers before
clearing takes place. VFR conditions /aside from brief
thunderstorms/ are expected for a good majority of the evening and overnight
hours. Some patchy fog and isolated MVFR/IFR cigs are not
completely out of the question around sunrise given the humid
airmass...however confidence is too low to mention in the TAFs. A
frontal boundary should keep northern sites dry tomorrow...with a
PROB30 for TSRA covering CSG and MCN where the more unstable air
will reside. Winds still on the west side...though could briefly
flirt with slight NE around sunrise...but speeds should remain
well below 10kts.

//ATL Confidence...00Z Update...
Low on MVFR/IFR cig and fog potential.
High on all other elements.

Kovacik

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          71  89  70  89 /  60  10  20  20
Atlanta         72  88  71  88 /  50  10  10  20
Blairsville     64  82  63  85 /  70   5   5  10
Cartersville    69  88  66  89 /  60   5   5  10
Columbus        74  90  73  90 /  60  40  30  50
Gainesville     70  87  69  88 /  60  10   5  10
Macon           73  91  72  89 /  70  40  40  40
Rome            69  88  66  90 /  70   5   5   5
Peachtree City  70  89  69  88 /  50  20  10  20
Vidalia         74  92  74  90 /  70  60  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Kovacik
LONG TERM....17
AVIATION...Kovacik
Hazardous weather outlook, Jul 8, 2:51 PM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
251 PM EDT Sat Jul 8 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
251 PM EDT Sat Jul 8 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

A weak frontal boundary will sag south across much of north and
central Georgia today. Afternoon and evening thunderstorms are
expected to develop along and south of this boundary. Strong
thunderstorms are likely, with a few becoming severe. The main
hazards will be damaging winds, large hail and frequent lightning.
Locally heavy rainfall will also be possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

There is a chance of showers and thunderstorms each day, favoring
central Georgia Sunday and Monday, and most so during the afternoon
and evening hours. A few storms could be strong to severe with
gusty winds and frequent lightning the main hazards.
Hail and locally heavy rainfall will also be possible.

Heat Index values may approach 105 degrees in the southeast
portion of the outlook area during the middle to late part of next
week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 8, 6:38 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
638 PM EDT SAT JUL 8 2017

GAZ112-113-082315-
Toombs GA-Montgomery GA-
638 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS AND NORTHERN
MONTGOMERY COUNTIES UNTIL 715 PM EDT...

At 638 PM EDT...a strong thunderstorm was near Kibbee, or 7 miles
southeast of Soperton...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Ailey, Higgston, Tarrytown, Ponderosa,
Kibbee and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3219 8220 3219 8263 3221 8263 3224 8264
      3227 8264 3231 8265 3235 8241 3232 8236
      3229 8235 3229 8228 3232 8224
TIME...MOT...LOC 2238Z 266DEG 15KT 3232 8248

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 8, 6:49 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
649 PM EDT SAT JUL 8 2017

GAZ074-082315-
Washington GA-
649 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY
UNTIL 715 PM EDT...

At 649 PM EDT...a strong thunderstorm was near Hebron, or 11 miles
west of Sandersville...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Sandersville, Deepstep and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3286 8290 3292 8306 3293 8306 3295 8307
      3297 8307 3297 8306 3299 8305 3300 8305
      3302 8307 3303 8306 3306 8304 3308 8287
      3297 8282
TIME...MOT...LOC 2249Z 275DEG 14KT 3299 8300

HAIL...0.75IN
WIND...50MPH
Special weather statement, Jul 8, 7:41 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
741 PM EDT SAT JUL 8 2017

GAZ074-090045-
Washington GA-
741 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHINGTON COUNTY UNTIL
845 PM EDT...

At 740 PM EDT...thunderstorms with heavy rainfall continued over
western and central Washington county, including Sandersville and
areas to the west. 1.5 to 2.5 inches of rain has fallen so far and
an additional inch of rain is possible through 845 PM EDT.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of this storm include
Sandersville, Tennille, Deepstep and Hebron.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3296 8273 3288 8304 3290 8305 3291 8305
      3292 8306 3293 8306 3295 8307 3297 8307
      3297 8306 3298 8305 3300 8305 3310 8281
TIME...MOT...LOC 2340Z 291DEG 11KT 3295 8298
Special weather statement, Jul 8, 7:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
745 PM EDT SAT JUL 8 2017

GAZ047-090015-
Walton GA-
745 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WALTON COUNTY UNTIL 815
PM EDT...

At 745 PM EDT...a strong thunderstorm was over Pannell, or 3 miles
southest of Monroe...moving east at 10 mph.

  HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
           to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Monroe, Good Hope, Ebenezer and Pannell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3372 8371 3380 8371 3382 8359 3376 8356
      3370 8360
TIME...MOT...LOC 2345Z 270DEG 7KT 3377 8366

HAIL...0.88IN
WIND...50MPH
Local storm report, Jul 8, 7:57 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
757 PM EDT SAT JUL 8 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     NON-TSTM WND GST 2 NNW WATKINSVILLE      33.89N 83.42W
07/08/2017  M66 MPH          OCONEE             GA   MESONET

            MESONET STATION AFRG1, 1 NNW WATKINSVILLE.

&&
Special weather statement, Jul 8, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT SAT JUL 8 2017

GAZ050-051-061-090045-
Taliaferro GA-Hancock GA-Greene GA-
813 PM EDT SAT JUL 8 2017

...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...NORTHERN HANCOCK AND
EASTERN GREENE COUNTIES UNTIL 845 PM EDT...

At 813 PM EDT...a strong thunderstorm was over Robinson, or near
Crawfordville...moving east at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Crawfordville, White Plains, Siloam, Sharon, Robinson, Lyneville,
Alexander Stephens Park and Sandy Cross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3352 8281 3352 8282 3350 8283 3347 8287
      3346 8286 3340 8291 3350 8311 3365 8295
      3364 8290 3362 8288 3364 8287 3362 8276
      3361 8275 3361 8274
TIME...MOT...LOC 0013Z 278DEG 13KT 3356 8300

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:06 PM EDTFlash Flood WarningFFCWashington, Wilkinson6 hr
Jul 8, 8:28 PM EDTSpecial Weather StatementFFCTaliaferro, Warren47 min
Jul 8, 8:52 PM EDTSpecial Weather StatementFFCGreene23 min
Jul 8, 9:13 PM EDTSpecial Weather StatementFFCGreene, Taliaferro47 min
Jul 9, 5:10 PM EDTSpecial Weather StatementFFCSchley35 min
Jul 9, 6:48 PM EDTSpecial Weather StatementFFCUpson27 min
Jul 9, 7:01 PM EDTSpecial Weather StatementFFCCrawford29 min
Jul 9, 7:03 PM EDTSevere Thunderstorm WarningFFCCrawford, Monroe42 min
Jul 9, 7:51 PM EDTSpecial Weather StatementFFCBibb24 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.